Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 5, NWS Guam
NWS Guam issued this high surf advisory at Mar 5, 2021, 5:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 5:00 AM CST (11:00 UTC)
- Expired
- Mar 6, 2021, 11:24 AM CST
- In force
- 30 hr
- Issued by
- NWS Guam
The text
As transmitted.
792 WHMY40 PGUM 051100 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 900 PM ChST Fri Mar 5 2021 GUZ001>004-052000- /O.NEW.PGUM.SU.Y.0005.210305T1100Z-210306T0800Z/ /O.NEW.PGUM.RP.S.0007.210305T1100Z-210306T0800Z/ Guam-Rota-Tinian-Saipan- 900 PM ChST Fri Mar 5 2021 ...HIGH SURF ADVISORY IN EFFECT FOR NORTH FACING REEFS TONIGHT AND SATURDAY... ...HIGH RISK OF RIP CURRENTS TONIGHT AND SATURDAY... * WHAT...Hazardous surf of 7 to 9 feet. Dangerous rip currents. * WHERE...North facing reefs of the Marianas. * WHEN...Tonight and Saturday. * IMPACTS...Dangerous swimming and surfing conditions. Rip currents can sweep even the best swimmers away from shore into deep water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If caught in a rip current, don't swim against the current. Swim in a direction following the shoreline, then head for the beach when you get out of the current. && $$ Middlebrooke
4 follow-up statements
606 WHMY40 PGUM 051406 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 1206 AM ChST Sat Mar 6 2021 GUZ001>004-052000- /O.COR.PGUM.SU.Y.0005.210305T1355Z-210306T0800Z/ /O.COR.PGUM.RP.S.0007.210305T1355Z-210306T0800Z/ Guam-Rota-Tinian-Saipan- 1206 AM ChST Sat Mar 6 2021 CORRECTED IMPACT BULLET AND PREPAREDNESS ACTION SECTION ...HIGH SURF ADVISORY IN EFFECT FOR NORTH FACING REEFS TONIGHT AND SATURDAY... ...HIGH RISK OF RIP CURRENTS TONIGHT AND SATURDAY... * WHAT...Hazardous surf of 7 to 9 feet. Dangerous rip currents. * WHERE...North facing reefs of the Marianas. * WHEN...Tonight and Saturday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. Swimming and snorkeling in these conditions will be risky. If caught in a rip current, don't swim against the current. Swim in a direction following the shoreline, then head for the beach when you get out of the current. && $$ Middlebrooke
619 WHMY40 PGUM 051951 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 551 AM ChST Sat Mar 6 2021 GUZ001>004-060900- /O.EXT.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/ /O.EXT.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/ Guam-Rota-Tinian-Saipan- 551 AM ChST Sat Mar 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY... ...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... * WHAT...Hazardous surf of 8 to 11 feet and dangerous rip currents. * WHERE...North facing reefs. * WHEN...Through 6 AM Sunday morning. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. Swimming and snorkeling in these conditions will be risky. If caught in a rip current, don't swim against the current. Swim in a direction following the shoreline, then head for the beach when you get out of the current. && $$ Aydlett
758 WHMY40 PGUM 060549 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 349 PM ChST Sat Mar 6 2021 GUZ001>004-061800- /O.CON.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/ /O.CON.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/ Guam-Rota-Tinian-Saipan- 349 PM ChST Sat Mar 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH 6 AM SUNDAY... * WHAT...Hazardous surf of 8 to 10 feet and dangerous rip currents. * WHERE...North facing reefs. * WHEN...Through 6 AM Sunday morning. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Slaughter
256 WHMY40 PGUM 061724 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 324 AM ChST Sun Mar 7 2021 GUZ001>004-061830- /O.CAN.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/ /O.CAN.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/ Guam-Rota-Tinian-Saipan- 324 AM ChST Sun Mar 7 2021 ...HIGH SURF ADVISORY IS CANCELLED... ...RISK OF RIP CURRENTS IS NO LONGER HIGH... Buoys show that the north swell has subsided sufficiently to allow surf to fall below hazardous levels of 9 feet along north facing reefs. As a result, the risk of rip currents has also fallen to moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to exercise caution along reef lines as strong rip currents are still possible. $$ Aydlett
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Mar 5, 2:12 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 5, 2:12 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 612 PM ChST Fri Mar 5 2021 .Marianas Synopsis... Moderate trade winds, partly cloudy skies, and isolated sprinkles are seen this evening across the Marianas. Combined seas are indicated at 6 to 7 feet at the buoys. && .Discussion... No changes were needed to an already dry forecast that varies between a slight chance of light showers for tonight and isolated moderate showers expected Monday and Tuesday. This uptick in showers Monday is expected as a westward-moving disturbance passes south of the region. But even with that, rainfall the next week will be light as our dry-season drought continues. && .Marine... Combined seas will be divided between a north swell that should peak around 5 feet Saturday and Saturday night, and an east swell that will range from 5 to 7 feet. Latest WW3 guidance keeps the north swell capped at 4 feet, but have kept the added foot up to 5 feet based on the tendency for WW3 to underestimate north swell. && .Fire weather... The drought index has climbed to 705, indicating extreme dryness of vegetation and other fuels, and no significant rain is expected in the foreseeable future. This means any fires may spread rapidly, and any rise in sustained winds would create high potential for wildfires. Will have to watch winds closely over the weekend, as any increase above 20 mph sustained would prompt the issuance of a Red Flag Warning. && .Eastern Micronesia... Trade-wind convergence is producing a band of scattered showers and isolated thunderstorms across the eastern half of Micronesia. This area will persist across Pohnpei though Sunday and over Majuro through Saturday night. Scattered showers and isolated thunderstorms are also expected at Kosrae tonight with showers becoming isolated Saturday as the activity moves north of that location. Another area of trade-wind convergence will develop across the area next week with scattered showers and isolated thunderstorms expected at Kosrae and Majuro Tuesday and Wednesday. && .Western Micronesia... A surface trough could be found near Chuuk this afternoon. The trough will bring scattered showers and isolated thunderstorms to that location tonight. The trough will move westward but low-level convergence in its wake will keep similar conditions across Chuuk through Saturday night. The trough and associated low-level convergence will continue to move westward and bring scattered showers and isolated thunderstorms to Palau and Yap Sunday night through Wednesday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Ziobro
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:00 AM CST | Rip Current Statement | GUM | 30 hr |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.